Javi

Heartworm medicine side effects

My 11lbs Havanese male is on Iverhart. He gets lethargic from this medicine and my vet doesn't consider switching to another brand. Last night he threw up 1hr after I gave him his Iverhart. He became lethargic, terrible vomiting, and diarrhea. All of these are side effects, and I really want to avoid this situation again, but he needs heartworm medicine since I live in an outbreak zone.

Has anyone else had this issue? Anyone recommend Heartgard? Solutions?


Asked by Javi on Aug 4th 2012 Tagged heartworm, iverhart, heartgard, sideeffects, vomiting, diarrhea in Heartworm Control
Report this question Get this question's RSS feed Send this question to a friend



Status

  • Cast your vote for which answer you think is best!


Answers

Snickers

Iverhart and Heartgaurd have the same active ingredients. There are other options with different active ingredients like Sentinel, Interceptor or Revolution.

You have the right to insist on a different treatment for your pet. tell your Vet your concern and request a different choice of meds. He may not carry the other meds in his office so ask for a prescription you can fill online.


Snickers answered on 8/4/12. Helpful? Yes/Helpful: No 0 Report this answer